MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number EPS07
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: eps05 => eps07.The device became not to activate after the device was used for 10 minutes, although the device had been activated properly before use.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported during a laparoscopic ob-gyn procedure, the device became not to activate after the device was used for 10 minutes.Another device was used to complete the case.There were no adverse consequences to the patient.One device will be returning.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2020 the instrument was received with the electrode tip bent and the shaft sheath damaged at the instrument tip.A bent electrode could have caused this damage to the sheath.Caution should be taken not to retract the electrode into the sheath when it is bent.Due to condition of the device we were unable to investigated further the cautery issues as reported.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.No conclusion could be reached as to how the tip of the electrode got bent.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10844385
Report Number3005075853-2020-06033
Device Sequence Number11673617
Product Code GCJ
UDI-Device Identifier10705036012511
UDI-Public10705036012511
Combination Product (Y/N)N
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberEPS07
Device Catalogue NumberEPS07
Device Lot NumberU94D5L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date11/18/2020
Patient Sequence Number1